Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 37, NWS Midland/Odessa, TX

December 15, 2007

NWS Midland/Odessa, TX issued this high wind warning at Dec 15, 2007, 8:17 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 8:17 AM CST (14:17 UTC)
Expired
Dec 15, 2007, 12:00 PM CST
In force
4 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 151417
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
817 AM CST SAT DEC 15 2007

...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING AND
EARLY AFTERNOON ACROSS LOCATIONS IN THE DAVIS MOUNTAINS...

.AS AN UPPER LEVEL SYSTEM CONTINUES MOVING THROUGH THE AREA THIS
MORNING...WINDS ACROSS THE DAVIS MOUNTAINS HAVE CONTINUED TO BE
VERY STRONG. EXPECT WINDS TO BEGIN DIMINISHING LATER THIS
AFTERNOON OR EARLY EVENING AS THE SYSTEM BEGINS MOVING OUT OF THE
AREA.

TXZ074-151800-
/O.NEW.KMAF.HW.W.0037.071215T1417Z-071215T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
817 AM CST SAT DEC 15 2007

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

STRONG NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60
MPH CAN BE EXPECTED TO CONTINUE THIS MORNING AND EARLY AFTERNOON
FOR LOCATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS. EXPECT
CONDITIONS TO BEGIN IMPROVING LATER THIS AFTERNOON/EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

13

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 15, 5:43 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Dec 15, 5:43 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 AM CST SAT DEC 15 2007

.AVIATION...
UPPER TROUGH MOVING ACROSS WEST TEXAS THIS MORNING HAS RESULTED IN
SOME EARLY MORNING SNOW SHOWERS THAT SHOULD ONLY BRUSH THE AREA
BUT NOT AFFECT TAF SITES.  LOW CLOUDS CAN BE EXPECTED TO BE ON THE
DECREASE AT HOB AND ONLY SKIRT MAF THROUGH THE MORNING.  CLEARING
SKIES EXPECTED WEST TO EAST DURING THE DAY.  CNM... INK... PEQ...
AND FST SHOULD BE MOSTLY CLEAR.  WEAK COLD FRONT HAS MOVED THROUGH
THE AREA RESULTING IN NORTHERLY WIND... EXPECT WIND TO BECOME GUSTY
BY MIDDAY.

&&

.PREV DISCUSSION... /ISSUED 344 AM CST SAT DEC 15 2007/

DISCUSSION...
UPPER TROUGH CURRENTLY MOVING EAST ACROSS EASTERN NEW MEXICO
WITH RADARS INDICATING AREAS OF LIGHT SNOW ACROSS THE TEXAS
PANHANDLE AND THE EASTERN NEW MEXICO PLAINS AT 09Z. THE AREA
OF LIGHT SNOW IN EASTERN NEW MEXICO IS HEADING SOUTHEAST AND WILL
CLIP THE NORTHERN HALF OF LEA COUNTY EARLY THIS MORNING. THE LIGHT
SNOW ACROSS THE SOUTHERN TEXAS PANHANDLE WAS ALSO MOVING SOUTHEAST
AND MAY CLIP THE NORTHERN PERMIAN BASIN. WILL HAVE A PRE FIRST
PERIOD IN THE ZONES TO ACCOUNT FOR THESE TRENDS. WRAP AROUND LOW
CLOUDS SHOULD PERSIST THIS MORNING ACROSS THE NORTH AND EAST. SKIES
SHOULD CLEAR IN THE NORTHEAST DURING THE AFTERNOON AS THE TROUGH
MOVES EAST AWAY FROM THE AREA. TEMPERATURES WILL BE MUCH COLDER
TODAY AS THE COLD AIR TO THE NORTH PLUNGES SOUTH TOWARD THE RIO
GRANDE. A COLD NIGHT IS IN STORE AS DECENT RADIATIONAL CONDITIONS
DEVELOP AS SURFACE HIGH PRESSURE BUILDS INTO WEST CENTRAL TEXAS WITH
LIGHT WINDS AND CLEAR SKIES.

WEATHER PATTERN LOOKS QUIET SUNDAY THROUGH AT LEAST NEXT THURSDAY
AS ZONAL FLOW ALOFT DOMINATES. A WEAK TROUGH WILL PASS BY TO THE
NORTH WEDNESDAY AND MAY PUSH A WEAK COLD FRONT SOUTH INTO THE AREA
BUT ANY COOLING SHOULD BE MINIMAL THURSDAY. EXPECTING JUST SOME
HIGH CLOUDS FROM TIME TO TIME.

A SOUTHERN STREAM SYSTEM LOOKS IN THE OFFING TOWARD FRIDAY AND
THE WEEKEND. THE MEDIUM RANGE GUIDANCE IS IN DISAGREEMENT
WITH THE TIMING AND STRUCTURE OF THIS SYSTEM SO WILL LEAVE FORECAST
DRY FOR NOW FRIDAY AND SATURDAY.

ANOTHER TROUGH MAY RAPIDLY APPROACH NEXT FRIDAY BUT WILL GO
DRY FOR NOW DAY 7.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Dec 15, 4:07 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
407 AM CST SAT DEC 15 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
407 AM CST SAT DEC 15 2007 /307 AM MST SAT DEC 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE THIS MORNING FROM LEA COUNTY
EASTWARD TO LAMESA AND SNYDER.  THE BEST CHANCE OF SNOW ACCUMULATION
WILL BE ACROSS NORTHERN LEA COUNTY.  IN ADDITION... MORNING FOG WILL
ALSO BE POSSIBLE FROM LEA COUNTY ACROSS THE NORTHERN PERMIAN BASIN.
THESE CONDITIONS SHOULD END BY MIDDAY AND NO HAZARDOUS WEATHER IS
EXPECTED THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:14 PM CSTDense Fog AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 8 more9 hr

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.